Japanese Journal of Mathematics

, Volume 11, Issue 1, pp 15–32

Perfectoid Shimura varieties

Takagi Lectures

DOI: 10.1007/s11537-016-1484-6

Cite this article as:
Scholze, P. Jpn. J. Math. (2016) 11: 15. doi:10.1007/s11537-016-1484-6


This note explains some of the author’s work on understanding the torsion appearing in the cohomology of locally symmetric spaces such as arithmetic hyperbolic 3-manifolds.

The key technical tool was a theory of Shimura varieties with infinite level at p: As p-adic analytic spaces, they are perfectoid, and admit a new kind of period map, called the Hodge–Tate period map, towards the flag variety. Moreover, the (semisimple) automorphic vector bundles come via pullback along the Hodge–Tate period map from the flag variety.

In the case of the Siegel moduli space, the situation is fully analyzed in [12]. We explain the conjectural picture for a general Shimura variety.

Mathematics Subject Classification (2010)

14G35 11F03 11F80 14G22 

Keywords and phrases

Shimura varieties Galois representations perfectoid spaces 

Copyright information

© The Mathematical Society of Japan and Springer Japan 2016

Authors and Affiliations

  1. 1.Mathematisches InstitutUniversität BonnBonnDeutschland

Personalised recommendations